Medical Questions > Womens Health > Birth Control Forum

bleeding spotting for nearly 10 days on Doris pill?

Must Read
Birth control is helpful in preventing pregnancy. Need to know more about birth control? Start here to learn more about popular methods of birth control....
You have many birth control options. Each works differently. What are the choices and what should you consider in order to help you make your decision? ...
Each method of birth control comes with risks to your health. What are the general problems you could encounter?...
User Profile
Hello

My name is Smitha. I was having normal & regular 5 day periods before i started with my Birth Control pill 'Doris' in past 4-5 months. In the initial 2-3 months there was slight bleeding/spotting which lasted for exactly 5 days. But from past 2 months i have been getting it for nearly 10 days. i got my period this month on 9th Oct and i am still in it. Is this a normal condition?? I am getting frustrated with this.. From when do i get get my normal regular 5 day period the same as how i used to get before using Birth control pills??


Did you find this post helpful?
First Helper User Profile DoctorQuestion
|

User Profile
replied October 18th, 2012
Birth Control Answer A39627
Hello Smitha,
Welcome to ehealthforum,
The altered bleeding and prolonged spotting that you describe could be attributed to breakthrough bleeding caused by the hormonal changes due to birth control pill use. Usually the bleeding gets controlled within 2-3 months of regular birth control pill use. If the symptoms have remained persistent, consider visiting your doctor/gynecologist for further evaluation to look for the underlying cause, and discuss about getting changed to lower dose combinations of birth control pills (to minimize side effects). Be in regular monitoring and follow-up with your treating doctor/gynecologist and report any new/abnormal symptoms immediately. Drink plenty of water. Take adequate rest. Maintain healthy diet and lifestyle.
Take care.


|
Did you find this post helpful?
This question has been answered by the doctor. This topic is now open for public discussion, however no comments below this point will be answered by a doctor.
DISCLAIMER: "Ask a Doctor" questions are answered by certified physicians and other medical professionals. For more information about experts participating in the "Ask a Doctor" Network, please visit our medical experts page. You may also visit our Birth Control , for moderated patient to patient support and information.

The information provided on eHealth Forum is designed to improve, not replace, the relationship between a patient and his/her own physician. Personal consultation(s) with a qualified medical professional is the proper means for diagnosing any medical condition.